Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



of nonconforming multigrid methods
without full elliptic regularity

Author: Susanne C. Brenner
Journal: Math. Comp. 68 (1999), 25-53
MSC (1991): Primary 65N55, 65N30
MathSciNet review: 1620215
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider nonconforming multigrid methods for symmetric positive definite second and fourth order elliptic boundary value problems which do not have full elliptic regularity. We prove that there is a bound ($<1$) for the contraction number of the $W$-cycle algorithm which is independent of mesh level, provided that the number of smoothing steps is sufficiently large. We also show that the symmetric variable $V$-cycle algorithm is an optimal preconditioner.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (1991): 65N55, 65N30

Retrieve articles in all journals with MSC (1991): 65N55, 65N30

Additional Information

Susanne C. Brenner
Affiliation: Department of Mathematics, University of South Carolina, Columbia, SC 29208

Keywords: Multigrid methods, nonconforming finite elements, macro elements, precondi\-tion\-er, $W$-cycle, variable $V$-cycle
Received by editor(s): April 13, 1995
Additional Notes: This work was supported in part by the National Science Foundation under Grant No. DMS-94-96275.
Article copyright: © Copyright 1999 American Mathematical Society